Alert archive / Florida / Marine Weather Statements in 2007

Marine Weather Statement 39, NWS Mobile, AL

August 24, 2007

NWS Mobile, AL issued this marine weather statement at Aug 24, 2007, 9:26 AM EDT. It was in force for 94 min.

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 9:26 AM EDT (13:26 UTC)
Expired
Aug 24, 2007, 11:00 AM EDT
In force
94 min
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS74 KMOB 241326
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
826 AM CDT FRI AUG 24 2007

GMZ630-650-655-241500-
/X.NEW.KMOB.MA.S.0039.070824T1326Z-070824T1500Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
826 AM CDT FRI AUG 24 2007


...WATERSPOUTS POSSIBLE OVER AREA BAYS AND THE NEAR SHORE GULF WATERS
THIS MORNING...

THE POTENTIAL EXISTS FOR WATERSPOUTS OVER AREA BAYS AND THE NEAR SHORE
COASTAL WATERS BETWEEN DESTIN TO PASCAGOULA. IF ANY WATERSPOUTS DO
DEVELOP...THEY WILL MOST LIKELY OCCUR ALONG A LAND BREEZE BOUNDARY
THAT IS EXTENDING FROM ABOUT 5 MILES SOUTH OF DAUPHIN ISLAND TO ABOUT
10 MILES SOUTH OF PENSACOLA. MOVEMENT WILL BE SLOWLY TOWARD THE
SOUTH.

BOATERS SHOULD BE ALERT FOR DEVELOPMENT WATERSPOUTS. THE BEST COURSE
OF EVASIVE ACTION IF THREATENED BY A WATERSPOUT IS TO MOVE AWAY FROM
THE WATERSPOUT AT A 90 DEGREE ANGLE FROM ITS APPARENT MOVEMENT.

MOST WATERSPOUTS DISSIPATE BEFORE MOVING ONTO THE BEACHES. HOWEVER
IT IS POSSIBLE THAT A WATERSPOUT FORMING VERY CLOSE TO THE BEACH MAY
TURN TOWARD SHORE BEFORE FULLY DISSIPATING. PERSONS SEEING
WATERSPOUTS NEAR THE BEACH SHOULD MOVE INDOORS QUICKLY...STAYING AWAY
FROM WINDOWS AND DOORS. DEBRIS THROWN BY A WATERSPOUT CAN CAUSE
SERIOUS INJURIES.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Aug 24, 5:26 AM EDT, 4 hours earlier.

Area forecast discussion, Aug 24, 5:26 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
426 AM CDT FRI AUG 24 2007

.SHORT TERM (TODAY THROUGH TONIGHT)...SHORTWAVE MOVING NORTH OVER
THE NORTHEASTERN GULF WILL RUN INTO UPPER RIDGE OVER THE SOUTHERN
PLAINS/SOUTHEASTERN CONUS. COMBINED WITH MOIST INFLUX FROM THE
EAST...CHANCES ARE LOOKING BETTER FOR RAIN OVER THE FA TODAY INTO
TONIGHT. NAM IS MORE AGGRESSIVE WITH THE POPS...WITH THE ENSEMBLE
MEAN ALSO WETTER THAN THE OP GFS...MAINLY DUE TO BETTER HANDLING OF
THIS SHORTWAVE. WITH BEST DYNAMICS FROM THIS SHORTWAVE OVER THE
EASTERN-MOST SECTION OF THE FA...HAVE WENT WITH GFS/MAV PLACEMENT OF
BEST POPS EAST...WHILST BUMPING UP THE CHANCE TO BE MORE INLINE WITH
THE MET/ENSEMBLE MEAN.

THIS AFTERNOONS WET MICROBURST RISK IS HIGH. MODEL SOUNDING DATA
SUGGESTS ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON WITH
STRONG TO SEVERE DOWNBURST WINDS...LARGE HAIL AND FREQUENT LIGHTNING
THE PRIMARY HAZARDS.  /16

.LONG TERM (SATURDAY THROUGH NEXT FRIDAY)...UPPER RIDGE WILL
CONTINUE TO GRADUALLY DAMPEN OUT TO THE NORTHWEST THROUGH THE
WEEKEND AS THE WEAK UPPER TROUGH OVER THE GULF SLIPS FARTHER TO THE
WEST.  THE MOISTURE INFLUX OFF THE ATLANTIC AND EASTERN GULFMEX WILL
KEEP THE POPS IN THE CHANCE CATEGORY THROUGH MUCH OF THE FORECAST
PERIOD.  TEMPS ALSO CONTINUE TO MODERATE BACK DOWN TO NEAR
CLIMATOLOGICAL NORMS WITH DAYTIME HIGHS IN THE LOWER TO MIDDLE 90S
AND OVERNIGHT MINS IN THE LOWER TO MID 70S AT MOST INLAND LOCATIONS
BY SUNDAY MORNING.  THE LATEST 03Z SREF STILL SHOWS A
WEAKNESS/MIDLEVEL TROUGH SETTING UP TO THE WEST/NORTHWEST OF OUR
AREA THROUGH TUESDAY WITH A WEAK FRONT STALLING WELL TO THE NORTH
OVER NORTHERN MISSISSIPPI AND ALABAMA.  THIS PATTERN WILL KEEP OUR
AREA IN A SOMEWHAT FAVORABLE REGION FOR SCATTERED DIURNAL
THUNDERSTORMS THROUGH MID WEEK.  BY THURSDAY...A STRONGER UPPER
LEVEL TROUGH DIGS SOUTHEAST OUT OF THE MIDWEST/MID MS RIVER VALLEY
REGION SENDING A SOMEWHAT STRONGER COLD FRONT DOWN INTO MISSISSIPPI
AND ALABAMA IN THE LATEST GFS.  THE GFS IS SUPPORTED INITIALLY BY
THE 144 HR CANADIAN GEM FORECAST...AS WELL AS THE LATEST ECMWF
THROUGH 170 HRS...ESSENTIALLY BRINGING THE FRONT DOWN INTO OUR
NORTHERN COUNTIES THURSDAY NIGHT INTO FRIDAY MORNING.  WITH THE
STRONGER MIDLEVEL WESTERLIES STILL DEPICTED WELL TO THE
NORTH...RIGHT NOW THE GFS APPEARS TO STALL THE FRONT ALONG THE COAST
BY LATE NEXT WEEK...WITH THE ECMWF APPEARING TO STALL IT A LITTLE
FARTHER INLAND.  IT IS INTERESTING TO NOTE THE ECMWF AND GFS STILL
POINT TO A FAIRLY DECENT TROUGH OVER THE EASTERN STATES AND A PRETTY
BIG RIDGE OVER THE DESERT SOUTHWEST DURING THE MID TO LATE WEEK
TIMEFRAME NEXT WEEK.  THAT LENDS GREATER CONFIDENCE TO THE COOLER
OUTLOOK FOR OUR REGION FOR ALL OF NEXT WEEK.  STAY TUNED.  /05

&&

.MARINE...SURFACE HIGH PRESSURE HAS BUILT WEST OVER THE SOUTHEASTERN
CONUS...AND ACCORDING TO GUIDANCE...WILL CREATE A LIGHT SYNOPTIC
ONSHORE FLOW THROUGH THE FORECAST PERIOD. GUIDANCE IS ADVERTISING A
WEAK FRONT/BOUNDARY WORKING ITS WAY TOWARDS THE NORTHERN GULF COAST
LATER IN THE WEEKEND INTO THE COMING WEEK...BUT CURRENT RUNS STALL
IT WAY NORTH OF THE COAST. ALL IN ALL...LOOKS LIKE A LIGHT...
DIURNALLY DRIVEN ONSHORE/OFFSHORE FLOW FOR MOST OF THE FORECAST. /16

&&

.FIRE WEATHER...LIGHT AND VARIABLE TRANSPORT FLOW THIS MORNING WILL
BECOME MORE EAST TO SOUTHEAST THIS AFTERNOON...GRADUALLY INCREASING
THE MOISTURE DEPTH ACROSS OUR AREA THROUGH SATURDAY.  THIS RESULTS
IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA...BUT WITH
SLIGHTLY COOLER TEMPERATURES IN COMPARISON TO PREVIOUS DAYS (TEMPS
IN THE MID 90S EXPECTED AT MOST INLAND SPOTS TODAY WITH PEAK HEAT
INDEX READINGS AROUND 105...STILL PLENTY HOT FOR THOSE SPENDING
EXTENDED PERIODS WORKING OUTDOORS...SO BE CAREFUL).  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  75  93  74 /  40  20  40  20
PENSACOLA   92  77  91  76 /  40  20  40  20
DESTIN      92  78  91  77 /  40  30  40  30
EVERGREEN   95  72  95  71 /  50  20  50  20
WAYNESBORO  96  71  95  71 /  30  20  40  20
CAMDEN      97  73  97  71 /  40  20  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
16/MILLER
Hazardous weather outlook, Aug 24, 7:00 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI AUG 24 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
251200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING AS DEEPER MOISTURE AND BETTER MID LEVEL FORCING MOVES
WESTWARD OVER THE FORECAST AREA. DUE TO SOME DRY AIR STILL PRESENT
IN THE MIDDLE LAYERS OF THE ATMOSPHERE A FEW STORMS MAY BECOME
STRONG...PRODUCING WINDS UP TO 45 KNOTS...SMALL HAIL AND VERY HEAVY
RAIN.

AFTERNOON HEAT INDICES ARE EXPECTED TO RISE INTO THE 100 TO 105
DEGREES CAN BE EXPECTED ONCE AGAIN TODAY...ESPECIALLY OVER AREAS
AWAY FROM THE COAST.

AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE FORECAST AREA THROUGH EARLY NEXT WEEK. AT THIS TIME WIDESPREAD
HAZARDOUS OF SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:16 PM EDTMarine Weather StatementMOB104 min
Aug 23, 8:12 PM EDTSevere Thunderstorm WarningMOBMonroe48 min
Aug 24, 4:24 PM EDTSevere Thunderstorm WarningMOBBaldwin36 min
Aug 24, 5:13 PM EDTSevere Thunderstorm WarningMOBWashington47 min

Nearby

Marine Weather Statements in Florida, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.